MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 488530-13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 30 curved tip stapler instrument to perform failure analysis, and the complaint was confirmed.The sureform 30 curved tip stapler instrument was found to have one unclamping failure based on log review.The instrument was installed on an in-house system and found to have been forced locked.It was noted the sureform 30 curved tip stapler instrument had generated an "instrument failure.Do not reuse." error message.An engineering software confirmed the sureform 30 curved tip stapler instrument had been forced locked and the same software was used to unlock.An in-house reload was installed onto the jaws of the instrument and re-installed onto the in-house system and passed the initialization test.The reload was fired successfully onto a test sheet.The probable root cause of the sureform stapler instrument experiencing unclamping issues is attributed to obstructions in the path of the i-beam.In the event that the da vinci system is unable to unclamp the sureform stapler instrument normally, the user will be presented the option to force unclamp on the surgeon console touch pad.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the firing went well with sureform 30 curved tip stapler instrument until the clamping action had to be released.Then a message appeared and the stapler became difficult.After releasing the clamping action, the stapler indicated it could no longer be used.The procedure was completed with no patient harm.Intuitive surgical (is) obtained the following additional information regarding this event: the stapler made an announcement that it could no longer be used.The customer used more than one back up instrument to complete the procedure.The first back-up stapler gave the same error/massage.The procedure was completed robotically.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25381016
Report Number2955842-2026-27022
Device Sequence Number9279586
Product Code GDW
UDI-Device Identifier10886874121723
UDI-Public(01)10886874121723(10)K10250529
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488530-13
Device Catalogue Number488530
Device Lot NumberK10250529 0191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown